EconPapers    
Economics at your fingertips  
 

A Practical Asymptotic Variance Estimator for Two-Step Semiparametric Estimators

Daniel Ackerberg (), Xiaohong Chen () and Jinyong Hahn

The Review of Economics and Statistics, 2012, vol. 94, issue 2, 481-498

Abstract: The goal of this paper is to develop techniques to simplify semiparametric inference. We do this by deriving a number of numerical equivalence results. These illustrate that in many cases, one can obtain estimates of semiparametric variances using standard formulas derived in the well-known parametric literature. This means that for computational purposes, an empirical researcher can ignore the semiparametric nature of the problem and do all calculations as if it were a parametric situation. We hope that this simplicity will promote the use of semiparametric procedures. © 2012 The President and Fellows of Harvard College and the Massachusetts Institute of Technology.

Keywords: semiparametric; inference (search for similar items in EconPapers)
JEL-codes: C14 (search for similar items in EconPapers)
Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (36) Track citations by RSS feed

Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/REST_a_00251 link to full text PDF (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A practical asymptotic variance estimator for two-step semiparametric estimators (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:94:y:2012:i:2:p:481-498

Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535

Access Statistics for this article

The Review of Economics and Statistics is currently edited by Amitabh Chandra, Olivier Coibion, Bryan S. Graham, Shachar Kariv, Amit K. Khandelwal, Asim Ijaz Khwaja, Brigitte C. Madrian and Rohini Pande

More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by Ann Olson ().

 
Page updated 2020-09-06
Handle: RePEc:tpr:restat:v:94:y:2012:i:2:p:481-498